Does Nasacort Cause Tinnitus? Are You A Chicken Or A Mouse?

Nasacort and tinnitis as side effect

Does Nasacort cause tinnitus, or ringing in the ears? Some people think so, and some don’t. Phenotypic variance?

nasacort“I’m a doctor, so I can say this with a straight face: Don’t trust your doctor. There’s no question in my mind that today most doctors are businessmen first and doctors second. And you shouldn’t trust your doctor anymore than you trust your stockbroker, (if you are foolish enough to have one).” Dr. Peter Rost.

Does Nasacort cause tinnitus, or ringing in the ears?

Recently, a medical professional friend of mine, who I respect and trust, suggested that I take Nasacort for my annual grass pollen allergy attack, so I did.

I took it once, carefully following the instructions, and it helped a lot.

I used it again the next day, but about 1-hour later I had the worst ringing in my ears you can imagine. I had never experienced anything like this in my life before! Does Nasacort cause tinnitus, I wondered?

Cartoon about pharmaceuticals

Copyright purchased by FitOldDog for educational purposes.

At first I thought it was the dishwasher, which was running at the time. So, I went outside, and there it still was, a dreadful ringing sound, that seemed to come from inside of my ears. I was literally horrified! I love silence! Blocking my ears made no difference. Classic tinnitus, or ringing in the ears. It was still there, but fading, as I went to sleep a few hours later.

I was VERY relieved to find it gone in the morning.

I now know how crippling tinnitus can be.

To be added to my empathy list!

Doctors, other Medical Professionals, and the Pharmaceutical Industry, know a lot, but they don’t know everything. They certainly don’t know your particular genetic, nutritional, life-style and other phenotypic oddities. Furthermore, doctors are under considerable time constraints, and the better the doctor the greater the constraint.

This is why I say, don’t just blindly trust your doctor, think.

Clearly, you should take your doctor’s advice into account, but you could also do a little research on the issues, and work with your doctor, or other health professional.

Report adverse reactions to the FDA. Drug manufacturers can’t possibly ensure the safety of all drugs for all people – it’s not a reasonable request. We, the patients, have to be part of the medical team! That is why I reported my abdominal aortic aneurysm stent graft-induced hypertension to the FDA, a few years ago.

Your medical mind, book

Interesting book with very valuable ideas on improving doctor-patient interactions.

Don’t think of the Pharmaceutical Industry or your Doctor as an adversary. Think of them as team members, with YOU AS TEAM LEADER! Yes, you! We are all different, and we each have to take some responsibility for our health. It’s only too easy to blame and threaten to sue, when all these people are doing is trying to help you get better, and make enough money to maintain an expensive industry.

Do I agree with Dr. Peter Rost? Well, I wouldn’t trust a stockbroker to look after my needs at the expense of their own. They have to earn a living. But WE make the investment, so WE get to decide. There is always plenty of information available when it comes to a stock purchase or a medicine.

Why me? Why did I have Nasacort-induced tinnitus? Well, there is a potential clue – my hearing is very odd, being characterized by a weird sensitivity to very low levels of certain noises, along with an intense pain response to the low frequency beat of certain drums, enough to drive me out of the room, or the county, and most notably, I have a complete inability to filter noisy conversations. My friends will all be talking normally in a busy restaurant, fully understanding the exchange of information, while I sit locked in a bubble of incoherent noise, completely cutoff from the conversation.

I suspect that Nasacort might well cause tinnitus in some people and fix it in others. The trick being to identify these respective populations, in order to reduce risks of ringing in the ears to one group, whilst allowing the remainder to enjoy the remarkable Nasacort allergy relief that I enjoyed for only one day. Bummer!!!! Do I blame the manufacturers of Nasacort for my problem? No Way!

We each have to take some responsibility for our health and investments.

If you feel like suing someone, when you didn’t bother to read the fine print, or even the big print, go sue yourself, because it’s your fault, my friend. Sorry to be harsh, but it’s true.

The blame mentality is slowly bringing our wonderful medical machine to it’s knees.

 And it’s our fault, not theirs!

The medical profession saved my life through the magic of aortic surgery (twice), and I really appreciate it. Why do you think the URL for this blog is

 Now I REALLY appreciate the sound of silence – imagine losing that!



  1. Eric Chiasson says:

    Ringing in the Ear, Will not go Away.

    • Hi Eric, I suffered that noise for only a few hours, and that was enough for me. I wonder how many remedies you’ve tried. When I search on this condition, the results remind me of plantar fasciitis – lots of books and treatments of various kinds. I suspect that if you work your way through them you might just work it out. Give me a little while to take a veterinarian’s eye view of this field, and I’ll send you my suggestions. Wishing you the sound of silence. Kind Regards, Kevin aka FitOldDog

  2. Bob Kennelly says:

    Yes right now this very minute i have excruciating Tinnitus after taking NasaCort and i haven’t been able to sleep for a 2 weeks, maybe 2 hours a night at best and as soon as i get to sleep the 2 teapots whistles in my ears wake me up! And its been so bad as i’m not sure i can continue on!

    So i looked for any warnings on the NasaCort directions and didn’t see any warnings about anything, so i may sue, just not sure how i will be able to prove it, other than maybe showing that i’ve had to take off work for 2 weeks and a bunch of doctor’s visits.

    I can honestly tell you that i would rather have cancer because with cancer you might have a chance of surviving, but most importantly getting some sleep, because without sleep, your whole body shakes in fear and despair and i now look at my bedroom with horrific fear as i know i will have to psychologically fight to get to sleep every night and then fear of waking up and having to fight to get back to sleep.

    • Hi Bob,
      I can’t imagine, as mine lasted a few hours of hell. There is a tinnitus support group at this link:
      Don’t go crazy yet. Try different things to fix it. I would start with hydration, as that impacts the inner ear. One composer, Smetana I think, incorporated the sound of his ringing ears into his music for relief, if I remember it correctly.
      There must be a solution.
      Easy for me to say.
      If I come across anything I’ll post it here.

      • thanks Kevin, i’m going to join the group and well i think my situation is different as i’ve had Tinnitus since 1991 and after taking an antibiotic right before a flight from Colorado to CA and i’m not sure how i ever got through it, but i did and its been low level up to now after taking the NasaCort, so right now this minute, i’m literally hunkered down and trying to avoid anything that will cause the screeching teapots from activating and i’ve eliminate all salicylate foods as they seem to spike the noise level. But my biggest problem is getting the sleep i need because as soon as i get to sleep “somehow”, i’m woken up again by the screeching schrill in both ears and its so loud its now creating pain in my ears, so this coming Wednesday i’m going to an ENT and i know there’s no cure, but i’m hoping he can recommend a natural sleep medication so i can sleep and get back to work, been off work 3 weeks, but my biggest fear there is making the noise louder and if it gets any louder there’s no way i can function any longer. Now some have said try whiskey or gin, but i’ve read that alcohol can make it worse.

        • Hi Bob.
          There is surely a cure, you just haven’t found it. Maybe cutting the auditory nerves, might be better than going crazy, but that might be left until later.
          Have you written a complete list of what you’ve tried?
          If not, write one and send it here and to the Facebook site, and let’s all come up with things you haven’t tried. OK?
          The answer to a problem is always finding the right idea. You are looking for a solution to a problem.
          Read Borrowing Brilliance by David Kord Murray, and get back to me.
          Don’t go crazy yet.

Speak Your Mind


WordPress spam blocked by CleanTalk.
Disclaimer: As a veterinarian, I do not provide medical advice for human animals. If you undertake or modify an exercise program, consult your medical advisors before doing so. Undertaking activities pursued by the author does not mean that he endorses your undertaking such activities, which is clearly your decision and responsibility. Be careful and sensible, please.